Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 209, NWS Nashville, TN

June 25, 2000Franklin County, Lincoln County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 2000, 8:37 PM CDT for Franklin County, Lincoln County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2000, 8:37 PM CDT (01:37 UTC)
Expired
Jun 25, 2000, 9:00 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Franklin County, TN, Lincoln County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1906 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 260138
SVRBNA
TNC051-103-260200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
837 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FRANKLIN COUNTY IN TENNESSEE
  SOUTHEASTERN LINCOLN COUNTY IN TENNESSEE

* UNTIL 900 PM CDT

* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF HUNTLAND MOVING SOUTH   
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  JUST WEST OF HUNTLAND AT 850 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:55 PM CDT, 5 hours 42 minutes earlier.

Area forecast discussion, Jun 25, 2:55 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
255 PM CDT SUN JUN 25 2000

FORECAST QUANDARIES...PCPN CHANCES...TEMPS.

CURRENT ASOS/AWOS OBSERVATIONS...RADAR MOSAICS...REGIONAL SATELLITE
IMAGERY...AND MSAS/SURFACE ANALYSES SHOWING SURFACE TROUGH
OVER NORTHERN CWA WITH WIDELY SCATTERED CONVECTION INITIATING ALONG
IT. DEWPOINT DEPRESSIONS ARE AVERAGING 15 TO 20 DEGREES WITH SURFACE
WIND FIELDS MAINLY SWLY. REGION EXPERIENCING PARTLY CLOUDY SKY
CONDITIONS DUE TO WEAK SURFACE RIDGING AT THIS TIME...BUT WITH
SURFACE LI/S APPROACHING -5 AND K INDICES IN THE LOW 30S...ATMOSPHERE
INSTABILITY DEVELOPING. PCPN WATER VALUES IN THE 1.5 INCH RANGE ALSO.
RUC/UPPER AIR CHART DEPICTIONS SHOWING UPPER LEVEL TROUGHING SUPPORT
WITH VORT MAX CENTERED IN S IN. MOISTURE DEPTH EXTENDING INTO
THE MID LEVELS...ESPECIALLY NORTHERN PORTIONS...WITH DEVELOPING
WESTERLY FLOW ALOFT.

NGM/S 12Z SUN REGIONAL MODEL RUNS INITIALIZATION MOST ACCURATE...
WITH ETA/AVN SLIGHTLY LESS AMPLIFIED BUT ALSO "IN THE BALL PARK".
AVN HAS BEEN MOST CONSISTENT WITH POPS OVER THE LAST FEW MODEL RUNS.
NGM SOLUTION SEEMS TO BE COMING "MORE IN LINE" WITH AVN SOLUTION ON
POPS. AS A RESULT...WILL LEAN TOWARD A COMPROMISE NGM/AVN SOLUTION
THROUGH 00Z WED.

LOOK FOR SURFACE TROUGH TO MOVE EAST OF REGION THIS AFTERNOON WITH
SOUTHERLY FLOW CONTINUING UNDER WEAK RIDGING INFLUENCES TONIGHT.
MID LEVELS DRY AIR ADVECTION SHOULD DEVELOP WITH UPPER LEVEL FLOW
BECOMING MORE ZONAL. HOWEVER...PREVALENT LOW LEVEL MOISTURE SHOULD
SUPPORT PARTLY CLOUDY SKY CONDITIONS TONIGHT. WILL CONTINUE
MENTIONING OF ISOLATED MAINLY EVENING THUNDERSTORMS TONIGHT.
OF PARTICULAR NOTE...LOW PRESSURE SYSTEM DEVELOPMENT  ACROSS
UPPER MICHIGAN WITH TRAILING COLD FRONT INTO THE THE TX PANHANDLE
REGION BY 12Z MON.

SURFACE LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN TN BY 00Z TUE
WITH WEAK RIDGING AND SWLY FLOW TO CONTINUE INFLUENCING REGIONAL
WEATHER. VARIABLE CLOUDINESS AND SCATTERED POPS THROUGH 00Z TUE
SHOULD PREVAIL. AS THE FRONT MOVES INTO W CWA BY 12Z TUE...ALONG
WITH SHORTWAVE PASSAGES...LOOK FOR SKIES TO BECOME CLOUDY MONDAY
NIGHT WITH THE BEST CHANCE FOR SCATTERED CONVECTION AFTER 06Z TUE
TO 18Z TUE. MODEL INSTABILITY PARAMETERS SUPPORT CONVECTIVE
DEVELOPMENT...BUT ATMOSPHERE SHOULD NOT DESTABILIZE ENOUGH
TO SUPPORT SVR CONVECTION. SKIES WITH REMAIN MOSTLY CLOUDY ON
TUESDAY WITH GRADUAL DECREASE IN CLOUDINESS DURING THE AFTERNOON
WEST. EVEN WITH FRONTAL PASSAGE...CAN NOT RULE OUT SCATTERED
CONVECTION AGAIN DURING THE DAY ON TUESDAY WITH NW FLOW...PER
MODEL SOUNDINGS.

EXTENDED...CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
12Z FRI...WITH DECREASING CLOUDINESS REGION WIDE ON FRIDAY AS
UPPER LEVEL TROUGH MOVES EAST OF REGION.

TEMPS...WITH LOWS TEMPS AT BNA THIS MORNING IN THE UPPER 70S
UNDER SWLY FLOW...AND THIS FLOW EXPECTED TO CONTINUE THROUGH
12Z TUE...WILL RAISE AVN/NGM LOWS A FEW DEGREES...ESPECIALLY
MONDAY NIGHT WITH INCREASED CLOUD COVER. NGM MOS HAS VERIFIED
WELL WITH HIGH TEMPERATURE VALUES AS OF LATE...AND WILL LEAN
TOWARD ACCORDINGLY.

PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY...

BNA 07z3/093/075/088 1344
CSV 067/088/069/082 1334

.BNA...NONE.
14
JBW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:13 PM CDTSevere Thunderstorm WarningOHXBedford, Lincoln, Moore32 min
Jun 25, 7:43 PM CDTSevere Thunderstorm WarningOHXBedford, Moore32 min
Jun 25, 8:03 PM CDTSevere Thunderstorm WarningOHXFranklin27 min
Jun 25, 9:08 PM CDTFlash Flood WarningOHXBedford, Coffee, Franklin, Lincoln, Moore2 hr
Jun 26, 3:23 PM CDTSevere Thunderstorm WarningOHXWilson37 min
Jun 26, 4:10 PM CDTFlash Flood WarningOHXWilson65 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.